EconPapers    
Economics at your fingertips  
 

Multivariate Markov-switching score-driven models: an application to the global crude oil market

Szabolcs Blazsek (), Alvaro Escribano () and Licht Adrian ()
Additional contact information
Licht Adrian: Universidad Francisco Marroquín, School of Business, Guatemala City, Guatemala

Studies in Nonlinear Dynamics & Econometrics, 2022, vol. 26, issue 3, 313-335

Abstract: A new class of multivariate nonlinear quasi-vector autoregressive (QVAR) models is introduced. It is a Markov switching score-driven model with stochastic seasonality for the multivariate t-distribution (MS-Seasonal-t-QVAR). As an extension, we allow for the possibility of having common-trends and nonlinear co-integration. Score-driven nonlinear updates of local level and seasonality are used, which are robust to outliers within each regime. We show that VAR integrated moving average (VARIMA) type filters are special cases of QVAR filters. Using exclusion, sign, and elasticity identification restrictions in MS-Seasonal-t-QVAR with common-trends, we provide short-run and long-run impulse response functions for the global crude oil market.

Keywords: global crude oil market; markov regime-switching models; nonlinear co-integration; score-driven models; structural changes (search for similar items in EconPapers)
Date: 2022
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1515/snde-2020-0099 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:26:y:2022:i:3:p:313-335:n:7

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/snde

DOI: 10.1515/snde-2020-0099

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2022-08-05
Handle: RePEc:bpj:sndecm:v:26:y:2022:i:3:p:313-335:n:7